MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KNOT MANIPULATOR XL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. KNOT MANIPULATOR XL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 72202587
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during procedure, knot pusher was breaking the suture on qfix anchor.The procedure was completed using a back-up device.No patient injury or other complications were reported.There was a delay greater than 30 minutes.
 
Additional Manufacturer Narrative
One knot manipulator xl was returned for evaluation.The device is over five years old and shows normal wear.Using a stereo microscope the distal end of the manipulator was examined and no sharp edges were observed.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.This investigation could not identify any evidence of product contribution to the reported complaint.

Brand Name
KNOT MANIPULATOR XL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8746910
Report Number1219602-2019-00757
Device Sequence Number1668807
Product Code LXH
UDI-Device Identifier03596010651440
UDI-Public03596010651440
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202587
Device Lot Number50477306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/19/2019
Initial Report FDA Received Date06/30/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1